Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 6, 2011, 6:07 PM EDT for Collier County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 6:07 PM EDT (22:07 UTC)
- Expired
- Aug 6, 2011, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 92 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS82 KMFL 062207 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 607 PM EDT SAT AUG 6 2011 FLZ070-062245- INLAND COLLIER COUNTY FL 607 PM EDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COLLIER COUNTY * UNTIL 645 PM EDT * AT 605 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... ALLIGATOR ALLEY NEAR MILE MARKER 60... RURAL EASTERN COLLIER COUNTY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2623 8122 2623 8095 2603 8095 2604 8120 TIME...MOT...LOC 2207Z 180DEG 3KT 2612 8108 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 2:48 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 248 PM EDT SAT AUG 6 2011 .DISCUSSION... THE LATEST SURFACE ANALYSIS AND ASCAT PASS SHOWED A BROAD LOW- LEVEL CIRCULATION CENTERED OVER THE BAHAMAS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM EMILY. SATELLITE IMAGERY WAS MORE IMPRESSIVE EARLIER THIS MORNING AS CONVECTION BEGAN TO FLARE AND EXPAND INTO OUR OFFSHORE COASTAL WATERS. HOWEVER...CLOUD TOP TEMPERATURES HAVE BEGUN INCREASING THROUGH THE EARLY AFTERNOON HOURS AND SURFACE OBSERVATIONS OVER THE BAHAMAS ARE NOT THAT IMPRESSIVE...A FEW GUSTS INTO THE 25-30 KT RANGE. ALTHOUGH REDEVELOPMENT IS CERTAINLY POSSIBLE OVER THE FOLLOWING 12 HRS AS THIS FEATURE LIFTS NORTH...THE MAIN IMPACTS APPEAR TO REMAIN MINIMAL FOR OUR LOCAL AREA. THE ONLY CONCERNS ACROSS SOUTH FLORIDA THROUGH TONIGHT...IF ANY...WILL BE THE POTENTIAL FOR SMALL CRAFT ADVISORIES...SLIGHTLY ELEVATED SURF AND RIP CURRENTS OVER THE PALM BEACH AND BROWARD COUNTY WATERS/COASTS AND THE CHANCE FOR A BAND OF SHOWERS AND STORMS SETTING UP OVER THE AREA FEEDING INTO THE CIRCULATION. SUNDAY THROUGH THE MID-WEEK PERIOD...THE MODELS REMAIN IN DECENT AGREEMENT AND GENERALLY INDICATE SW LOW-LEVEL FLOW SETTING UP ACROSS THE AREA WITH THE SUBTROPICAL RIDGE AXIS REMAINING JUST SOUTH OF THE AREA. THE GFS IS INDICATING A SHORT-WAVE DROPPING SOUTHEAST OVER NRN AND CENTRAL FLORIDA...THEN CUTTING OFF FROM THE MAIN FLOW AND RETROGRADING BACK OVER THE NERN GULF OF MEXICO THROUGH THE SECOND HALF OF THE WEEK. WILL GENERALLY STICK WITH CLIMATOLOGY THROUGH THIS PERIOD AS THE MODELS BEGIN TO DIVERGE THROUGH THIS TIME. && .MARINE... MODERATE NORTHWEST WINDS JUST WEST OF THE REMNANTS OF EMILY WILL LEAD TO EXERCISE CAUTION CONDITIONS THROUGH THE EVENING AND OVERNIGHT PERIOD TONIGHT...MAINLY ACROSS THE OFFSHORE PALM BEACH AND BROWARD COUNTY WATERS. THIS FEATURE WILL CONTINUE TO LIFT NORTH AND NORTHEAST AWAY FROM THE LOCAL AREA OVER THE NEXT COUPLE OF DAYS. AS A RESULT...WINDS AND SEAS WILL TREND BACK TO NEAR AVERAGE INTO THE UPCOMING WEEK WITH LIGHT TO MODERATE WESTERLY WINDS AND SEAS CONTINUING. IN THE EVENT EMILY CONTINUES TO INTENSIFY OVER THE NEXT 24 TO 36 HOURS AS IT LIFTS NORTH...SURF AND RIP CURRENTS OVER PALM BEACH AND BROWARD COUNTY BEACHES MAY INCREASE INTO THE MODERATE RANGE WITH 2 TO 4 FOOT SURF BECOMING A POSSIBILITY NORTH OF DEERFIELD BEACH. && .FIRE WEATHER... NO CONCERNS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 77 91 / 50 40 30 40 FORT LAUDERDALE 80 92 80 92 / 50 50 30 40 MIAMI 80 91 79 91 / 50 50 30 50 NAPLES 79 91 77 91 / 30 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...85/AG AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Aug 6, 3:52 AM EDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 352 AM EDT SAT AUG 6 2011 FLZ063-066>075-168-172>174-070930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 352 AM EDT SAT AUG 6 2011 ...HEAT INDICES OF 100 TO NEAR 110 TODAY - HIGHEST INTERIOR... ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO OCCUR ACROSS ALL OF SOUTH FLORIDA AND THE COASTAL WATERS THIS AFTERNOON, AND SOME STORMS WILL LINGER THROUGH THE EVENING ALONG THE EAST COAST. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY TODAY. WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. TEMPERATURES: HEAT INDICES OF 105 TO NEAR 110 ARE FORECAST THIS AFTERNOON OVER THE INTERIOR. THE HEAT INDEX AT COASTAL SECTIONS WILL REACH INTO THE RANGE OF 100 TO AROUND 105. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE EAST COAST TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH HEAT INDICES OVER 100 EACH AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER IF HEAVY RAINFALL OR FLOODING OCCURS SPOTTERS ARE ENCOURAGED TO REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 6, 3:49 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT SAT AUG 6 2011
FLZ072-062015-
METRO BROWARD COUNTY FL
349 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BROWARD COUNTY
* UNTIL 415 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A CLUSTER OF STRONG THUNDERSTORMS NEAR DAVIE...AND MOVING SOUTH
AT 5 MPH.
* THESE STORMS WILL AFFECT...
DAVIE...
COOPER CITY...
SOUTHWEST RANCHES...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2597 8020 2597 8021 2597 8029 2597 8030
2597 8039 2615 8041 2614 8023 2598 8018
TIME...MOT...LOC 1948Z 346DEG 3KT 2606 8031
BAXTERSpecial weather statement, Aug 6, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 607 PM EDT SAT AUG 6 2011 FLZ070-062245- INLAND COLLIER COUNTY FL 607 PM EDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COLLIER COUNTY * UNTIL 645 PM EDT * AT 605 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... ALLIGATOR ALLEY NEAR MILE MARKER 60... RURAL EASTERN COLLIER COUNTY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2623 8122 2623 8095 2603 8095 2604 8120 TIME...MOT...LOC 2207Z 180DEG 3KT 2612 8108 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:49 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Aug 6, 7:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Aug 6, 7:40 PM EDT | Special Marine Warning | MFL | 37 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.